Side Effects of Ephedra
Ephedra can still cause very dangerous side effects, although it is considered a natural product. It causes insomnia, headaches, and shakiness, because it contains stimulants. Nevertheless, ephedra can also cause potentially dangerous side effects like chest pain, stroke symptoms, or seizures. Ephedra was banned in the U.S. because of its potentially dangerous side effects. If you should experience any of these serious side effects while taking ephedra, tell your healthcare provider immediately.
What Kinds of Side Effects Does Ephedra Cause?
Another name for Ephedra is ma huang. Ephedra was a popular ingredient in weight loss products, but it was banned in the U.S. because it causes extremely dangerous side effects. Despite being a natural product, it still causes negative side effects. Reports indicate that it is 100 times more likely to cause side effects than other herbal products.
Frequent Side Effects of Ephedra
Ephedra is a strong stimulant and can cause typical stimulant side effects. Some of the common side effects listed below can be expected with the use of ephedra:
* Loss of appetite
* Vomiting or nausea
* Feeling warm
Serious Side Effects of Ephedra
You should report all side effects of ephedra to your healthcare provider. The following are some of the side effects that you may experience:
* One-sided weakness, blurred vision, or paralysis or any other signs of a stroke
* Feelings of forcefully or rapidly beating heart, also known as heart palpitations
* Hypertension, also known as high blood pressure
* Arrhythmia or an irregular heart rhythm
* Chest pain or any other signs of a heart attack
* Tachycardia or a rapid heart rate
* Signs of an allergic reaction, which includes unexplained hives, itching, rash, wheezing, difficulty swallowing or breathing, or unexplained swelling.
* Bizarre thinking or behavior
* Severe muscle pain
Summary of Review on Ephedra Side Effects
It is also advised to talk with your healthcare provider if you think that you may be experiencing an ephedra side effect, or if you develop any symptoms that just doesn’t feel right. It is possible that it might not be an ephedra side effect; nevertheless, your healthcare provider can diagnose and treat whatever problem you are having.